Hail, Harper
- When
- May 12, 12:20 PM CST
- Where
- Harper County, Laverne
- Measured
- 2 in hail
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.500, -99.950
Several car windows were broken.
16 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 12, 3:33 AM CST, 8 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 433 AM CDT THU MAY 12 2005 .DISCUSSION... THE MAIN FOCUS OF THE FORECAST WILL BE THE NEXT COUPLE OF DAYS AS TSTM CHANCES WILL BE INCREASING. A COLD FRONT MOVING THROUGH SOUTHWEST KANSAS AND THE OKLAHOMA PANHANDLE STILL HAS DECENT PRESSURE RISES OCCURRING BEHIND IT EARLY THIS MORNING. THUS... THE FRONT IS EXPECTED TO MOVE INTO OUR NORTHWEST OKLAHOMA ZONES THIS MORNING BEFORE BECOMING STATIONARY...AND WEAKENING... LATER TODAY. A COUPLE SHWRS/TSTMS WILL BE POSSIBLE IN THE FAR NORTHWEST NEAR THE FRONT THROUGH MID MORNING. TSTM CHANCES EXPECTED TO INCREASE LATE TODAY AND TONIGHT... ESPECIALLY ACROSS ABOUT THE NORTHWEST THIRD OF OKLAHOMA. UPPER SUPPORT EXPECTED TO INCREASE OVER THE REGION BY LATE TODAY AS THE AREA COMES UNDER THE INFLUENCE OF THE RIGHT ENTRANCE REGION OF THE UPPER JET MAX CENTERED OVER THE CENTRAL PLAINS. INSTABILITIES AND DEEP LAYER SHEAR ARE EXPECTED TO BE SUFFICIENT TO SUPPORT SOME SEVERE TSTMS LATE THIS AFTERNOON AND TONIGHT. MEANWHILE... IF THIS MORNINGS FRONT CAN MAINTAIN SOME IDENTITY THROUGH LATE TODAY... IT COULD ALSO ACT A FOCUS FOR TSTM DEVELOPMENT. AS THE LOW LEVEL JET AND WARM ADVECTION INCREASES TONIGHT OVER NORTHERN OKLAHOMA... WE COULD SEE LOCALLY HEAVY RAINFALL ACROSS THE REGION. AGAIN... ANY AVAILABLE LOW LEVEL BOUNDARIES COULD HELP TO FOCUS THE HEAVIER RAINFALL AMOUNTS. A COLD FRONT IS EXPECTED TO MAKE A MORE SUBSTANTIAL PUSH SOUTH ACROSS THE AREA ON FRIDAY AS THE MAIN UPPER TROUGH AXIS BEGINS TO PUSH INTO THE PLAINS. THE FRONT SHOULD MOVE THROUGH NORTHWEST OKLAHOMA BY MIDDAY... LIKELY STRETCHING FROM NORTH CENTRAL INTO SOUTHWEST OKLAHOMA BY EARLY FRIDAY EVENING. TSTMS ARE EXPECTED ALONG AND NORTH OF THE FRONT... HOWEVER... MESOSCALE FEATURES... IN THE FORM OF BOUNDARIES REMAINING FROM THE OVERNIGHT CONVECTION... COULD SIGNIFICANTLY AFFECT THE SHWR/TSTM DISTRIBUTION. THE FRONT SHOULD MOVE THROUGH ABOUT ALL OF THE AREA BY SATURDAY MORNING WITH ALL PCPN BEING OUT OF THE SOUTHERN PART OF THE AREA BY LATE SATURDAY. ISENTROPIC LIFT EXPECTED TO DEVELOP OVER THE WESTERN PART OF THE AREA BY LATE SUNDAY. WILL LEAVE IN LOW POPS FOR NOW ACROSS THE SOUTHWEST SECTIONS WHERE MOISTURE MIGHT BE A LITTLE HIGHER TO SUPPORT A FEW ELEVATED SHWRS/TSTMS. WILL MAINTAIN A SLIGHT CHANCE FOR TSTMS ACROSS THE NORTH FOR TUES/WED FOR WEAK UPPER WAVES MOVING AROUND THE NORTH SIDE OF THE UPPER RIDGE. HOWEVER... AS THE RIDGE BUILDS NORTH THROUGH ALL OF THE AREA BY SECOND HALF OF THE WEEK... DRY/WARM WEATHER WILL PREVAIL AREAWIDE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 85 66 82 54 / 20 40 60 50 HOBART OK 86 65 81 54 / 30 40 60 50 WICHITA FALLS TX 87 66 85 59 / 10 20 40 50 GAGE OK 81 59 71 48 / 60 80 40 20 PONCA CITY OK 84 64 78 53 / 50 80 60 40 DURANT OK 85 66 86 63 / 10 10 20 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT THU MAY 12 2005
OKZ004>048-050>052-TXZ083>090-131300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND A SLIGHT RISK OF
SEVERE THUNDERSTORMS FARTHER EASTWARD.
LOCATION...
THE MODERATE RISK AREA IS WEST OF A LINE FROM CHEROKEE..TO SEYMOUR.
THE SLIGHT RISK AREA IS WEST OF A LINE FROM STILLWATER...TO OKLAHOMA
CITY...AND WICHITA FALLS.
TIMING...
ANYTIME THIS AFTERNOON ACROSS NORTHWEST OKLAHOMA. AFTER 3
PM...ACROSS THE REMAINDER OF WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. AFTER 6 PM ACROSS THE REMAINDER OF THE RISK AREA.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND 65 MPH WINDS ARE THE PRIMARY
CONCERNS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER THIS AFTERNOON AND
TONIGHT.
DISCUSSION...
A STATIONARY FRONT ALONG A LINE FROM CHEROKEE...TO ERICK...WILL BE
THE FOCUS FOR SEVERE STORMS THIS AFTERNOON ACROSS NORTHWEST
OKLAHOMA. THUNDERSTORMS WILL CONTINUE TO FORM ALONG AND JUST NORTH
OF THE FRONT IN THE TEXAS PANHANDLE...WITH STORMS SPREADING ACROSS
NORTHWEST OKLAHOMA...WITH QUARTER SIZE HAIL THE PRIMARY CONCERN.
BY MID TO LATE AFTERNOON...NEW THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER THE SOUTHERN TEXAS PANHANDLE...NEAR THE TRIPLE POINT OF A
STATIONARY FRONT...SURFACE LOW...AND DEVELOPING DRYLINE. A FEW
SUPERCELLS WILL BE POSSIBLE...WITH STORMS POSSIBLY MOVING INTO
WESTERN OKLAHOMA...MAINLY SOUTH OF INTERSTATE 40...AND WESTERN NORTH
TEXAS AFTER 6 PM...WITH GOLFBALL SIZE HAIL AND 65 MPH WINDS MOST
LIKELY. A SMALL CHANCE OF TORNADOES ALSO EXISTS IN THESE AREAS
THROUGH MID EVENING...AS THE LOW LEVEL JET DEVELOPS...ENHANCING
ROTATIONAL POTENTIAL. ADDITIONAL STORMS SHOULD DEVELOP ALONG THE
FRONTAL BOUNDARY OVER NORTHWEST OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL IS ALSO POSSIBLE ACROSS NORTHERN OKLAHOMA...MAINLY
NORTH OF A LINE FROM ERICK...TO WATONGA...AND PERRY...WHERE 2 TO 3
INCHES OF RAIN WILL BE POSSIBLE THROUGH TONIGHT. FLOOD WATCHES MAY
BE NEEDED LATER TODAY...ONCE THE DEVELOPMENT AND EVOLUTION OF
THUNDERSTORMS BECOMES MORE CERTAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A RISK OF SEVERE THUNDERSTORMS AND HEAVY RAIN AGAIN ON
FRIDAY OVER MUCH OF NORTHERN AND CENTRAL OKLAHOMA...BUT COULD BE
SHIFTED FARTHER SOUTHWARD...DEPENDING ON THE DEVELOPMENT AND
EVOLUTION OF THUNDERSTORMS FRIDAY MORNING. STORMS ARE THEN EXPECTED
TO PROCEED SOUTH OF THE RED RIVER FRIDAY EVENING OR NIGHT BEFORE
DIMINISHING.
THUNDERSTORM CHANCES WILL RETURN TO PARTS OF WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS SUNDAY INTO MONDAY...AND ACROSS NORTHERN
OKLAHOMA TUESDAY INTO WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1255 PM CDT THU MAY 12 2005 OKZ004-009-121815- ELLIS OK-HARPER OK- 1255 PM CDT THU MAY 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN ELLIS AND HARPER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF CATESBY AT 1255 PM CDT...MOVING NORTHEAST AT 45 MPH. PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
The Dodge City radar (KDDC), 140 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
16 hail, 5 thunderstorm wind. Local standard time, as filed.
Several car windows were broken.
Hail was reported on Highway 62 near the Oklahoma-Texas state line.
Strong thunderstorm wind gusts blew over a double-wide trailer located on the northeast corner of the intersection of Highway 152 and Highway 6, south of Elk City. Stop signs were also blown over about a mile south of this intersection.
Wind gust was measured by the Clinton (CSM) ASOS.
Hail was observed on the west side of town.
Shingles were blown off the roof of a home, along with 14 inch diameter tree limbs downed.
Hail was observed at the intersection of Santa Fe Avenue and Danforth Road.
Hail was reported at the intersection of 154th Street and Pennsylvania Avenue.
Hail was observed on the west side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450228, 5450229, 5450230, 5450231, 5450232, 5450312, 5450313, 5450314, 5450315, 5450316, 5450317, 5448934, 5450318, 5450319, 5450320, 5450321, 5450322, 5450323, 5450324, 5450325, 5450326.